Acne is one of the many side effects from steroids. Acne occurs from the usage of steroids because the sebaceous glands on the skin secrete more oils due to the increase of androgen levels in the body from the steroids. Acne of steroid users is most commonly found on the back, shoulders and face. Working out also causes the body to sweat more and increase the oil levels on the skin. Acne from steroids is no different from naturally-occurring acne. However, the acne may be more severe in the case of steroid users.
Keep your body clean by washing your skin at least one to two times a day with a cleanser such as soap. Washing the skin a couple of times a day will help remove any oils on the skin before they clog your pores.
Use skincare and cosmetic products on your skin that contain no extra oils. Look for products that are water based and non-comedogenic. Daily application of such skincare products should help heal any blemishes and prevent future acne breakouts.
Talk to your doctor about using retinoids to heal your acne. They are usually applied to the acne area at night before going to bed. Retinoids come from Vitamin A and will help unclog your pores and prevent inflammation from acne.
Eat a low glycemic diet that contains low amount of sugars to help keep your blood sugar levels low. This will help stop new acne from occurring. Also consider taking a zinc supplement of 30 mg twice a day to help reduce the effects of acne.
Speak with your doctor or dermatologist about taking oral antibiotics for moderate to severe cases of acne. The antibiotics will help your body to kill the bacteria under your skin and reduce the inflammation of acne.
Do not take steroids unless they are prescribed to you by a doctor. Acne is only one of the many side effects from taking steroids.
The acne may not be treatable until after your steroid cycle is finished.
Consult your doctor for professional advice when trying to clear up acne.